Drug-induced interstitial lung disease in recurrent and/or metastatic head and neck cancer patients treated with cetuximab and/or nivolumab

Mioko Matsuo, Ryuji Yasumatsu, Muneyuki Masuda, Satoshi Toh, Takahiro Wakasaki, Kazuki Hashimoto, Ryutaro Uchi, Rina Jiromaru, Kuniaki Sato, Tomomi Manako, Takashi Nakagawa

Research output: Contribution to journalArticlepeer-review

Abstract

Background: Drug-induced interstitial lung disease (DI-IP) is one of the most serious adverse reactions associated with the use of anticancer drugs. DI-IP prevalence among molecular-targeting drugs and immune checkpoint inhibitors (ICIs) is relatively high in Japanese patients. To assess the risk of cetuximab and/or nivolumab-related IP is important. Patients and Methods: The medical records of 138 patients with recurrent and/or metastatic head and neck squamous cell carcinoma treated with cetuximab-containing chemotherapy and/or nivolumab monotherapy were retrospectively reviewed. Results: The incidence of DI-IP with R/M HNSCC was 7.2%. DI-IP occurred more frequently in patients treated with cetuximab-containing chemotherapy following nivolumab monotherapy than in patients with other regimens. However, tumor suppression was detected in all patients treated with cetuximab-containing chemotherapy following nivolumab monotherapy, and two achieved a complete response. Conclusions: Although patients treated with cetuximab-containing chemotherapy following nivolumab showed dramatic efficacy, careful monitoring should be recommended.

Original languageEnglish
Article number105129
JournalOral Oncology
Volume113
DOIs
Publication statusPublished - Feb 2021

All Science Journal Classification (ASJC) codes

  • Oral Surgery
  • Oncology
  • Cancer Research

Fingerprint

Dive into the research topics of 'Drug-induced interstitial lung disease in recurrent and/or metastatic head and neck cancer patients treated with cetuximab and/or nivolumab'. Together they form a unique fingerprint.

Cite this